MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION ZM-541PA; TRANSMITTER

NIHON KOHDEN CORPORATION ZM-541PA; TRANSMITTER
Model Number ZM-541PA
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Output Problem (3005)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The biomedical engineer (bme) reported that the telemetry transmitter was intermittently not reading respiration and does not always read the correct values.The simulator is set for 30, and it would read 0 sometimes and varying numbers at other times.This was found at set-up and was not being used with the central nurses station which is typically a concomitant medical device.No patient harm was reported.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr part 803.56 when additional information becomes available.
 
Event or Problem Description
The biomedical engineer (bme) reported that the telemetry transmitter was intermittently not reading respiration and does not always read the correct values.The simulator is set for 30, and it would read 0 sometimes and varying numbers at other times.This was found at set-up and was not being used with the central nurses station which is typically a concomitant medical device.No patient harm was reported.
 
Additional Manufacturer Narrative
Details of complaint: the biomedical engineer (bme) reported that the telemetry transmitter was intermittently not reading respiration and did not always read the correct values.The simulator was set for 30, and it would read 0 sometimes and varying values at other times.No patient harm or injury was reported.Investigation summary: the device was sent in for an exchange, but no evaluation was performed.With the information available, a root cause cannot be determined.Possible causes for the reported issue are incorrect settings, poor lead connections, lead wires coming off, lead misplacement, lead damage, or user error.
 
Event or Problem Description
The biomedical engineer (bme) reported that the telemetry transmitter was intermittently not reading respiration and did not always read the correct values.No patient harm was reported.

Brand Name
ZM-541PA
Common Device Name
TRANSMITTER
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
safety mgmt dept, quality mgmt
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key10116978
Report Number8030229-2020-00301
Device Sequence Number11583831
Product Code DRT
UDI-Device Identifier04931921106617
UDI-Public04931921106617
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K043517
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 03/03/2023
Report Date (Section F) 06/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZM-541PA
Device Catalogue NumberZM-541PA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2020
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date05/12/2020
Device Age54 MO
Event Location Hospital
Date Report to Manufacturer06/03/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2020
Supplement Date Received by Manufacturer02/16/2023
Initial Report FDA Received Date06/03/2020
Supplement Report FDA Received Date03/03/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/05/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown
Date Report Sent to FDA06/03/2020